Alert archive / Georgia / Frost Advisories in 2019

Frost Advisory 1, NWS Atlanta, GA

November 1, 201935 counties in Georgia

NWS Atlanta, GA issued this frost advisory at Nov 1, 2019, 5:51 PM EDT for 35 counties in Georgia. It took effect at Nov 2, 2019, 5:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2019, 5:51 PM EDT (21:51 UTC)
In effect from
Nov 2, 2019, 5:00 AM EDT
Expired
Nov 2, 2019, 10:00 AM EDT
In force
5 hr
Issued by
NWS Atlanta, GA
All 35 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Butts County, GA, Clarke County, GA, Clayton County, GA, DeKalb County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Harris County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jones County, GA, Lamar County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Pike County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Talbot County, GA, Taliaferro County, GA, Troup County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Wilkes County, GA

The radar

The Atlanta radar (KFFC), 75 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1946 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

157 
WWUS72 KFFC 012151
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
551 PM EDT Fri Nov 1 2019

GAZ001>009-011>016-019>022-030>033-041>044-052>054-021400-
/O.CON.KFFC.FZ.W.0011.191102T0900Z-191102T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Polk-Paulding-Cobb-North Fulton-Haralson-Carroll-
Douglas-South Fulton-Heard-Coweta-Fayette-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Marietta, Atlanta, Carrollton, Douglasville, 
East Point, Newnan, and Peachtree City
551 PM EDT Fri Nov 1 2019

...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 10 AM EDT
SATURDAY...

* WHAT...Sub-freezing temperatures in the upper 20s to low 30s 
  expected.

* WHERE...Portions of north Georgia and west central Georgia along
  and north of a line from Franklin to Peachtree City to Roswell
  to Cleveland.

* WHEN...From 5 AM to 10 AM EDT Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

GAZ023>025-027-034>039-045>051-055>062-066>073-078-079-021400-
/O.NEW.KFFC.FR.Y.0001.191102T0900Z-191102T1400Z/
Hall-Banks-Jackson-Madison-Gwinnett-Barrow-Clarke-Oconee-
Oglethorpe-Wilkes-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-
Taliaferro-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-
Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-
Harris-Talbot-
Including the cities of Gainesville, Lawrenceville, Athens, 
Decatur, Conyers, Covington, Griffin, and Milledgeville
551 PM EDT Fri Nov 1 2019

...FROST ADVISORY IN EFFECT FROM 5 AM TO 10 AM EDT SATURDAY...

* WHAT...Temperatures in the low to mid 30s will result in frost 
  formation.

* WHERE...Portions of central Georgia and eastern north Georgia,
  south of the Freeze Warning and along and north of a line from
  Hamilton to Forsyth to Warrenton.

* WHEN...From 5 AM to 10 AM EDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
2 follow-up statements
362 
WWUS72 KFFC 020748
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
348 AM EDT Sat Nov 2 2019

GAZ001>009-011>016-019>022-030>033-041>044-052>054-021400-
/O.CON.KFFC.FZ.W.0011.191102T0900Z-191102T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Polk-Paulding-Cobb-North Fulton-Haralson-Carroll-
Douglas-South Fulton-Heard-Coweta-Fayette-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Marietta, Atlanta, Carrollton, Douglasville, 
East Point, Newnan, and Peachtree City
348 AM EDT Sat Nov 2 2019

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...Sub-freezing temperatures in the upper 20s to low 30s 
  expected.

* WHERE...Portions of north Georgia and west central Georgia 
  along and north of a line from Franklin to Peachtree City to 
  Roswell to Cleveland.

* WHEN...From 5 AM to 10 AM EDT this morning. 

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...The possibility exists for local spots of 
  freezing fog mainly over the far northern portion of the warning
  area...close to the Tennessee border. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

GAZ023>025-027-034>039-045>051-055>062-066>073-078-079-021400-
/O.CON.KFFC.FR.Y.0001.191102T0900Z-191102T1400Z/
Hall-Banks-Jackson-Madison-Gwinnett-Barrow-Clarke-Oconee-
Oglethorpe-Wilkes-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-
Taliaferro-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-
Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-
Harris-Talbot-
Including the cities of Gainesville, Lawrenceville, Athens, 
Decatur, Conyers, Covington, Griffin, and Milledgeville
348 AM EDT Sat Nov 2 2019

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...Temperatures in the low to mid 30s will result in frost 
  formation.

* WHERE...Portions of central Georgia and eastern north Georgia, 
  south of the Freeze Warning and along and north of a line from 
  Hamilton to Forsyth to Warrenton.

* WHEN...From 5 AM to 10 AM EDT this morning. 

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
214 
WWUS72 KFFC 021401
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
1001 AM EDT Sat Nov 2 2019

GAZ001>009-011>016-019>022-030>033-041>044-052>054-021515-
/O.EXP.KFFC.FZ.W.0011.000000T0000Z-191102T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Polk-Paulding-Cobb-North Fulton-Haralson-Carroll-
Douglas-South Fulton-Heard-Coweta-Fayette-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Marietta, Atlanta, Carrollton, Douglasville, 
East Point, Newnan, and Peachtree City
1001 AM EDT Sat Nov 2 2019

...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING...

Temperatures will continue to rise above freezing. 

$$

GAZ023>025-027-034>039-045>051-055>062-066>073-078-079-021515-
/O.EXP.KFFC.FR.Y.0001.000000T0000Z-191102T1400Z/
Hall-Banks-Jackson-Madison-Gwinnett-Barrow-Clarke-Oconee-
Oglethorpe-Wilkes-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-
Taliaferro-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-
Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-
Harris-Talbot-
Including the cities of Gainesville, Lawrenceville, Athens, 
Decatur, Conyers, Covington, Griffin, and Milledgeville
1001 AM EDT Sat Nov 2 2019

...FROST ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING...

Temperatures will continue to rise above freezing. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Nov 1, 4:20 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Nov 1, 4:20 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
Issued by National Weather Service Jackson MS
420 PM EDT Fri Nov 1 2019

.DISCUSSION...
Clear skies and calming wind will set the stage for a rather
brisk evening and overnight. Dry air continues to move into the
area and will promote rapid decoupling after sunset and strong
radiation. Opted to upgrade the freeze watch to a warning and
expand further southwest as the drier air and radiational cooling
conditions will allow minimums to skirt the freezing mark around
sunrise Saturday. While higher dewpoints in the east will keep
minimums from lowering to freezing, it will still be cold enough
for areas of frost.

Dry conditions look to continue through much of the upcoming period
as confluent mid level flow maintains strong surface high pressure
over the southern CONUS. Embedded shortwaves in the fast paced flow
aloft will bring cloud cover and some precipitation to the area
Tuesday and Thursday, but amounts will be rather light considering
the dry air in the lower levels and the limited ascent and moisture
aloft. Only expecting a slow moderation in temperatures through
the period./GG/

&&

AVIATION...
18Z Update... Will continue a SKC forecast for the forecast
period. Mainly NNW-N surface winds are diminishing as the pressure
gradient relaxes, and so expect mostly calm wind overnight, but
do note an uptick in mixing and NW wind by Saturday afternoon,
especially at ATL. Also of note - heavy frost is possible early
Sat am given ideal cooling overnight with thicker cirrus racing by
just to the south. /EC/

//ATL Confidence...18Z Update...
High confidence on most elements with medium-high confidence on
increasing wind Saturday afternoon.

EC

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          35  63  35  61 /   0   0   0   0
Atlanta         34  60  36  60 /   0   0   0   0
Blairsville     30  55  28  55 /   0   0   0   0
Cartersville    30  59  33  60 /   0   0   0   0
Columbus        36  65  38  63 /   0   0   0   0
Gainesville     35  60  34  59 /   0   0   0   0
Macon           35  66  37  63 /   0   0   0   0
Rome            29  58  33  59 /   0   0   0   0
Peachtree City  32  61  35  61 /   0   0   0   0
Vidalia         41  68  41  65 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from 5 AM to 10 AM EDT Saturday for the following
zones: Bartow...Carroll...Catoosa...Chattooga...Cherokee...
Cobb...Coweta...Dade...Dawson...Douglas...Fannin...Fayette...
Floyd...Forsyth...Gilmer...Gordon...Haralson...Heard...Lumpkin...
Murray...North Fulton...Paulding...Pickens...Polk...South
Fulton...Towns...Union...Walker...White...Whitfield.

&&
Hazardous weather outlook, Nov 1, 3:50 PM EDT, 2 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
Issued by National Weather Service Jackson MS
350 PM EDT Fri Nov 1 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-022000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
350 PM EDT Fri Nov 1 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight and Saturday...

A freeze warning is in effect for portions of north and central
Georgia. Refer to the freeze warning product / ATLNPWFFC / for
more information.

Otherwise, no hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

GG

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 3:55 AM EDTFreeze WatchFFCBartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 12 more12 hr
Nov 1, 3:45 PM EDTFreeze WarningFFCBartow, Carroll, Catoosa, Chattooga, Cherokee, Cobb and 23 more18 hr

Nearby

Frost Advisories in Georgia, 2019Every frost advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.